Get access

Two Cases of Cushing’s Syndrome Due to Overuse of Topical Steroid in the Diaper Area1

Authors


  • 1

    Presented at the XI Annual Meeting of the National Congress of Pediatric Endocrinology and Diabetes, Konya, Turkey, September 14–17, 2006.

Address correspondence to Assoc. Prof. Serap Semiz, M.D., Çamlaraltı Mah. 6008 Sok. No: 1 Kat: 4, 20070 Denizli, Turkey, or e-mail: drssemiz@yahoo.com.

Abstract

Abstract:  Topical use of corticosteroids may cause immunosuppression and iatrogenic Cushing’s syndrome via hypothalamic-pituitary-adrenal axis. We report two cases with iatrogenic Cushing’s syndrome with different clinical outcomes due to abuse of same potent topical steroid clobetasol propionate. One of them died because of fatal disseminated cytomegalovirus infection. The other patient recovered completely. Physicians and parents should be informed about the adverse effects of such potent topical corticosteroids and physicians should prescribe less potent agents, especially during infancy.

Get access to the full text of this article

Ancillary